Alert archive / California / Wind Advisories in 2017

Wind Advisory 34, NWS Sacramento, CA

October 13, 2017

NWS Sacramento, CA issued this wind advisory at Oct 13, 2017, 2:44 AM PDT. It took effect at Oct 13, 2017, 11:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2017, 2:44 AM PDT (09:44 UTC)
In effect from
Oct 13, 2017, 11:00 PM PDT
Expired
Oct 14, 2017, 5:00 PM PDT
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

389 
WWUS76 KSTO 130944
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
244 AM PDT Fri Oct 13 2017

...Gusty North Winds Return Tonight Through Saturday...

.High pressure building inland will bring another round of gusty
north winds tonight through Saturday. Winds will be strongest in
the mountains and foothills, and along the western Sacramento
Valley. Winds with this event are expected to be stronger than
what occurred Wednesday, but weaker than the winds from this past
Sunday-Monday. 

CAZ015>018-064-140000-
/O.NEW.KSTO.WI.Y.0034.171014T0600Z-171015T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport
244 AM PDT Fri Oct 13 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SATURDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 PM this evening to 5 PM PDT
Saturday. 

* TIMING...Gusty north winds will develop tonight and continue 
  through Saturday afternoon. 

* WINDS...North to northeast winds 15 to 30 mph with gusts to 40
  mph. Valley winds will be strongest west of the Sacramento
  River. Local wind gusts up to 50 mph possible over the
  mountains. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Loose objects may be blown around. Difficult driving 
  conditions, particularly in crosswinds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds gusts of 40 mph or greater are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
351 
WWUS76 KSTO 132247
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
347 PM PDT Fri Oct 13 2017

...Gusty North Winds Return Tonight Through Saturday...

.High pressure building inland will bring another round of gusty
north winds tonight through Saturday. Winds will be strongest in
the mountains and foothills, and along the western Sacramento
Valley. Winds with this event are expected to be stronger than
what occurred Wednesday, but weaker than the winds from this past
Sunday-Monday.

CAZ015>018-064-150000-
/O.CON.KSTO.WI.Y.0034.171014T0600Z-171015T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport
347 PM PDT Fri Oct 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SATURDAY...

* TIMING...Gusty north winds will develop tonight and continue 
  through Saturday afternoon. 

* WINDS...North to northeast winds 15 to 30 mph with gusts to 40
  mph. Valley winds will be strongest west of the Sacramento
  River. Local wind gusts up to 50 mph possible over the Lake
  County mountains.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Loose objects may be blown around. Difficult driving 
  conditions, particularly in crosswinds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds gusts of 40 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
032 
WWUS76 KSTO 141030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Sat Oct 14 2017

CAZ015>018-064-150000-
/O.CON.KSTO.WI.Y.0034.000000T0000Z-171015T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport
330 AM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...Gusty north winds continue through this afternoon. 

* WINDS...Northerly winds 15 to 30 mph with gusts to 40 mph. 
  Valley winds will be strongest west of the Sacramento River. 
  Local wind gusts up to 50 mph possible over the Lake County 
  mountains. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Loose objects may be blown around. Difficult driving 
  conditions, particularly in crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds gusts of 40 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
818 
WWUS76 KSTO 150015
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
515 PM PDT Sat Oct 14 2017


CAZ015>018-064-150115-
/O.EXP.KSTO.WI.Y.0034.000000T0000Z-171015T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport
515 PM PDT Sat Oct 14 2017

...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Sacramento has expired the Wind 
Advisory...as winds have decreased.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:16 PM PDT, 11 hours 28 minutes earlier.

Area forecast discussion, Oct 12, 3:16 PM PDT, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
316 PM PDT Thu Oct 12 2017

.SYNOPSIS...
Dry with cooler temperatures for next few days. Northerly winds
will become lighter this evening into Friday. However, breezy to
gusty north winds will return this weekend with critical fire
weather conditions expected again.

&&

.DISCUSSION...
NorCal valley skies were improved today as much of the smoke from
Napa & Sonoma counties was blown over the ocean. Unfortunately,
it's still very smoky near those North Bay wildfires. The
northerly winds will start to lighten this evening as the north-
south pressure gradient weakens. The lighter winds will continue
through much of Friday which will hopefully aid in the suppression
of current wildfires. However, residents should be prepared for
another round of critical fire weather this weekend.

An upper level trough will dig southward into the Great Basin
starting late Friday night. This pattern will bring near to
slightly below normal temperatures and favor another round of
moderate to strong northerly winds. Winds will be a bit stronger
than yesterday and today, but still weaker than the anomalous
strong winds from October 8. Friday night into Saturday forecast
has sustained winds of 15-30 mph and gusts 35-45 mph. We have a
Fire Weather Watch for much of interior NorCal including the
valley, delta, coastal range and Sierra. Winds will lighten
Saturday night for the valley and delta, but breezy to gusty winds
could linger in portions of Lake County and the Sierra on Sunday.

Primary message to residents is to be prepared. Fuels are
extremely dry so even moderate winds can quickly spread any fire
starts or active fires. Stay tuned to local officials and heed
evacuation orders. Think about preparing a "go bag" in case you
had less than 15 minutes to leave your home. If your area is
smoky, protect yourself by staying indoors as much as possible.

JBB

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
A ridge will be in place to start the extended period and that
will bring quiet weather along with warm temperatures. A trough
dropping into the PacNW will bring more seasonal temperatures by
mid week along with some clouds. Things become more unsettled by
the end of the week but there is great model disagreement and low
forecast confidence. A trough will dig south out of the Gulf of
Alaska and that could bring some rain chances to NorCal but there
is speed and placement issues with this feature. Either way it
looks like we could see some much needed rain chances late week
into early next weekend. Much cooler temperatures also expected by
the end of the week, possibly 5-10 degrees below average.

-CJM

&&

.AVIATION...
Breezy northerly winds 10-15 knots gusting to 20 knots will
diminish early this evening and become 5-10 knots. Winds increase
again to 6-12 knots after 16z Friday. Not expecting visibility
issues due to wildfire smoke at valley TAF sites.

-CJM

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from late Friday night through Sunday morning
for Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sierra
Foothills from 1000 to 3000 Ft. Includes portions of Shasta-
Trinity and Butte Units-Northern Sierra Including Lassen NP and
Plumas and Lassen NF/S West of the Sierra Crest (West of Evans
Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the
Tahoe and ElDorado NF/S West of the Sierra Crest-Stanislaus NF
West of the Sierra Crest.

Red Flag Warning until 5 PM PDT this afternoon for Carquinez
Strait and Delta-Central Sacramento Valley in Glenn, Colusa,
Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern
Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County
Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to
Southern Tehama County Line Below 1000 Ft-Northern San Joaquin
Valley in San Joaquin and Stanislaus Counties Below 1000 ft-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

Fire Weather Watch from late Friday night through Saturday
evening for Carquinez Strait and Delta-Central Sacramento Valley
in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity
NF-Northern Motherlode From 1000 to 3000 Ft. Includes portions
of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern
Sacramento Valley to Southern Tehama County Line Below 1000 Ft-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far
Western Placer, southern Sutter and Solano County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:37 PM PDTRed Flag WarningSTO57 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.